Letters in Mathematical Physics

, Volume 56, Issue 3, pp 271–294

Deformation Quantization of Algebraic Varieties

  • Maxim Kontsevich

DOI: 10.1023/A:1017957408559

Cite this article as:
Kontsevich, M. Letters in Mathematical Physics (2001) 56: 271. doi:10.1023/A:1017957408559


The paper is devoted to peculiarities of the deformation quantization in the algebro-geometric context. A direct application of the formality theorem to an algebraic Poisson manifold gives a canonical sheaf of categories deforming coherent sheaves. The global category is very degenerate in general. Thus, we introduce a new notion of a semiformal deformation, a replacement in algebraic geometry of an actual deformation (versus a formal one). Deformed algebras obtained by semiformal deformations are Noetherian and have polynomial growth. We propose constructions of semiformal quantizations of projective and affine algebraic Poisson manifolds satisfying certain natural geometric conditions. Projective symplectic manifolds (e.g. K3 surfaces and Abelian varieties) do not satisfy our conditions, but projective spaces with quadratic Poisson brackets and Poisson–Lie groups can be semiformally quantized.

noncommutative algebraic varietiesdeformation quantizationstacksquadratic algebrasfiltrations

Copyright information

© Kluwer Academic Publishers 2001

Authors and Affiliations

  • Maxim Kontsevich
    • 1
  1. 1.Bures-sur-YvetteFrance